Document Detail


Examination of the Relationship Between Antimicrobials andThrombocytosis (October).
MedLine Citation:
PMID:  23032648     Owner:  NLM     Status:  Publisher    
Abstract/OtherAbstract:
OBJECTIVE:To evaluate whether there is a relationship between antimicrobial therapy and the development of thrombocytosis.DATA SOURCES:Literature was accessed through EMBASE (1977-June 2012) and MEDLINE (1977-June 2012) using the terms thrombocytosis and antimicrobial. In addition, reference citations from publications identified were reviewed.STUDY SELECTION AND DATA EXTRACTION:All English-language publications identified were evaluated. For case reports, the Naranjo probability scale was used to calculate the likelihood of the drug causing the reaction.DATA SYNTHESIS:Thrombocytosis occurring during antimicrobial therapy is well documented, with several case reports and clinical trial observations. However, a direct causal relationship is not yet supported by the available literature. Platelets are well known to be an acute phase reactant, with an elevated count occurring after acute conditions such as blood loss, inflammation, or infection. Thrombocytosis during antimicrobial therapy may be the result of an infectious process and not an adverse drug event.CONCLUSIONS:Based on the current available literature, a definitive link cannot be established between antimicrobial therapy and occurrence of thrombocytosis.
Authors:
Christy C Forehand; Jennifer Cribb; J Russell May
Related Documents :
21472068 - Axillary artery pseudoaneurysm after plate osteosynthesis for a clavicle nonunion: a ca...
21422068 - Severe diarrhea following neurolytic coeliac plexus block: case report and literature r...
7701378 - Fatal haemoptysis in salmonella typhimurium septicaemia--a cautionary tale.
24072248 - Ectopic production of β-hcg by osteosarcoma: a case report and review of the literature.
20010388 - The rare case of an intramedullary cervical spinal cord teratoma in an elderly adult: c...
8177148 - Synovial sarcoma of the larynx in a child: case report and histological appearances.
Publication Detail:
Type:  JOURNAL ARTICLE     Date:  2012-10-2
Journal Detail:
Title:  The Annals of pharmacotherapy     Volume:  -     ISSN:  1542-6270     ISO Abbreviation:  Ann Pharmacother     Publication Date:  2012 Oct 
Date Detail:
Created Date:  2012-10-3     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  9203131     Medline TA:  Ann Pharmacother     Country:  -    
Other Details:
Languages:  ENG     Pagination:  -     Citation Subset:  -    
Affiliation:
< University of Georgia, Augusta, GA.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Influence of the Solvent and the Enantiomeric Purity on the Transition between Different Supramolecu...
Next Document:  Paradoxical Reaction of Raynaud Phenomenon Following theRepeated Administration of Iloprost in a Pat...